Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 13, NWS Norman, OK

February 6, 1999Logan County, Noble County, Payne County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Feb 6, 1999, 11:30 PM CST for Logan County, Noble County, Payne County, Oklahoma. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Feb 6, 1999, 11:30 PM CST (05:30 UTC)
Expired
Feb 7, 1999, 12:30 AM CST
In force
60 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Logan County, OK, Noble County, OK, Payne County, OK

The radar

The Norman radar (KTLX), 88 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 6, 11:35 PM CSTThunderstorm Wind 52Stillwater, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1999-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1999-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOUN 070534
SVROKC
OKC083-103-119-070630-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1130 PM CST SAT FEB 6 1999

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PAYNE COUNTY IN CENTRAL OKLAHOMA
  NORTHERN LOGAN COUNTY IN CENTRAL OKLAHOMA
  SOUTHERN NOBLE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1230 AM CST

* AT 1130 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21  
MILES WEST OF STILLWATER...MOVING SOUTHEAST AT 30 MPH. GOLFBALL SIZE 
HAIL WAS REPORTED WITH THIS STORM NEAR DOUGLAS IN GARFIELD COUNTY

* LOCATIONS IN THE WARNING INCLUDE ORLANDO...STILLWATER...AND PERKINS

HAIL UP TO THE SIZE OF  GOLFBALLS AND WIND GUSTS TO 60 MPH ARE 
LIKELY. SEEK SHELTER INDOORS...AWAY FROM WINDOWS...AND AVOID 
ELECTRICAL APPLIANCES AND TELEPHONES.

LAT...LON 3626 9739 3608 9760 3592 9729 3600 9694
          3624 9684

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 8:06 PM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Feb 6, 8:06 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CST SAT FEB 6 1999

LINE OF TSTMS CONTS TO MOVE STEADILY EWD THROUGH THE XTRM SERN SEC
OF THE FA. THUS WILL GO AHD AND DROP FLASH FLOOD WATCH.

FCSTID = 02

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Feb 6, 7:40 PM CST, 3 hours 50 minutes before
OKZ032-043-047-051-070200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CST SAT FEB 6 1999

...THE FOLLOWING COUNTIES IN OKLAHOMA BEEN CLEARED FROM SEVERE
THUNDERSTORM WATCH NUMBER 42...

IN OKLAHOMA...HUGHES...COAL...JOHNSTON...AND MARSHALL.

THE STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST OF THESE COUNTIES
AND FURTHER DEVELOPMENT IS NOT EXPECTED.

02
Special weather statement, Feb 6, 7:40 PM CST, 3 hours 50 minutes before
OKZ032-043-047-051-070200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CST SAT FEB 6 1999

...THE FOLLOWING COUNTIES IN OKLAHOMA BEEN CLEARED FROM SEVERE
THUNDERSTORM WATCH NUMBER 42...

IN OKLAHOMA...HUGHES...COAL...JOHNSTON...AND MARSHALL.

THE STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST OF THESE COUNTIES
AND FURTHER DEVELOPMENT IS NOT EXPECTED.

02
Local storm report, Feb 6, 8:24 PM CST, 3 hours 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CST SAT FEB  6 1999

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT  /REMARKS...
           ....COUNTY LOCATION....

0740 PM    ALBANY                    OK   .88 INCH HAIL
02/06/99   BRYAN                          REPORTED BY NWS POINT
                                          SPOTTER.

TL
Local storm report, Feb 6, 10:59 PM CST, 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CST SAT FEB  6 1999

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT  /REMARKS...
           ....COUNTY LOCATION....

1048 PM    ENID                      OK   1.00 INCH HAIL
02/06/99   GARFIELD                       REPORTED BY GARFIELD
                                          CO EM.
Local storm report, Feb 6, 11:00 PM CST, 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CST SAT FEB  6 1999

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT  /REMARKS...
           ....COUNTY LOCATION....

1048 PM    ENID                      OK   1.00 INCH HAIL
02/06/99   GARFIELD                       REPORTED BY GARFIELD
                                          CO EM.
Local storm report, Feb 6, 11:20 PM CST, 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1114 PM CST SAT FEB  6 1999

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT  /REMARKS...
           ....COUNTY LOCATION....

1110 PM    DOUGLAS                   OK   1.75 INCH HAIL
02/06/99   GARFIELD

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 6:50 PM CSTSevere Thunderstorm WarningOUNBryan40 min
Feb 6, 7:30 PM CSTSevere Thunderstorm WarningOUNBryan45 min
Feb 6, 10:51 PM CSTSevere Thunderstorm WarningOUNGarfield, Noble54 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.